I am a 50yr old woman and am 2.5 years post-op stage 2, hormone receptor positive breast cancer. I had no chemo, only accelerated radiation treatment following surgery. Because of a total hysterectomy 10 years ago and now being deprived of any hormones, I take a myriad of medications including- only recently (4 weeks ago) replacing Tamoxifen with Arimidex. I have always had strong thick fingernails. Within the last 2 weeks my nails have ridges and have begun to flake and split and are very thin. I keep them at a reasonable length and healthy, and get manicures on occasion. They are so thin my 16yr old daughter noticed the dramatic change. My diet and health in general are about the same as before, so what is it? Obviously I should continue the Arimidex as prescribed, but I want to know what is going on? Anyone in a similar pickle?
I'm in a similar pickle, but I have psoriasis and psoriatic arthritis. I looked up the side effects of Arimidex and there were none related to the thin nails. My nails are very thin and split and even turn convex instead of concave sometimes. They cause me a lot of work to keep them looking presentable. Do you have either of the problems I mentioned above? Or a related one? I'm seeing as I age (58) more and more of the effects they have on skin and nails.
I began Tamoxifen in January 2013 and within months my nails were peeling and thin and will not grow. So I think both of these drugs must work the same way on our nails. Just one more thing to have to deal with. :(
- Arimidex Information for Consumers
- Arimidex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Arimidex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Jan 2015 • 5 answers
Updated 7 Nov 2018 • 5 answers
Updated 6 Apr 2016 • 1 answer
Updated 5 Jul 2017 • 1 answer
Updated 27 Nov 2018 • 1 answer